MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE OXIMETRY CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE

EDWARDS LIFESCIENCES HEMOSPHERE OXIMETRY CABLE; COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Model Number HEMOXSC100
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the laboratory, however, the evaluation has not be performed yet.An investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, during use in patient of this oximetry cable, values fluctuated between 1% and 55%.No error message was displayed.The cable was calibrated several times, but the issue remained.Patient was not treated according the incorrect values displayed.Replacing the cable for another one, the issue was solved.There was no allegation of patient injury.The device was available for evaluation.Patient demographics unable to be obtained.
 
Additional Manufacturer Narrative
The device was received for evaluation.The report of fluctuating values was confirmed.From visual inspection no defects were found.As received the cable was plugged into the known good unit hem1 monitor and tested.No defects were found.However, after this the device was failed a step in the run-in test where raw red average measurement was 353181.9 while limits low 120000.The optical block was confirmed to be defective.Based on further engineering investigation, the failure is consistent with electrical component failure.

Brand Name
HEMOSPHERE OXIMETRY CABLE
Common Device Name
COMPUTER, DIAGNOSTIC, PROGRAMMABLE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19790495
Report Number2015691-2024-05498
Device Sequence Number17955014
Product Code DQK
UDI-Device Identifier00690103196986
UDI-Public(01)00690103196986(11)191211
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K213682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/07/2025
Device Model NumberHEMOXSC100
Device Lot Number16601756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer08/05/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown